Alert archive / Michigan / Wind Advisories in 2005
Wind Advisory 3, NWS Detroit, MI
NWS Detroit, MI issued this wind advisory at Nov 13, 2005, 4:13 AM EST for 17 counties in Michigan. It took effect at Nov 13, 2005, 6:00 AM EST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Nov 13, 2005, 4:13 AM EST (09:13 UTC)
- In effect from
- Nov 13, 2005, 6:00 AM EST
- Expired
- Nov 13, 2005, 9:04 PM EST
- In force
- 15 hr
- Issued by
- NWS Detroit, MI
Counties Bay County, MI, Genesee County, MI, Huron County, MI, Lapeer County, MI, Lenawee County, MI, Livingston County, MI, Macomb County, MI, Midland County, MI, Monroe County, MI, Oakland County, MI, Saginaw County, MI, Saint Clair County, MI, Sanilac County, MI, Shiawassee County, MI, Tuscola County, MI, Washtenaw County, MI, Wayne County, MI
The radar
The Detroit radar (KDTX), 26 km from the middle of the area, began a volume at 09:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 9.2 hours before the alert went out and 25 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2477 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 258 m²/s²
- 0-3 km storm-relative helicity
- 261 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KDTX 130913 NPWDTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 413 AM EST SUN NOV 13 2005 ...HIGH WINDS ARE EXPECTED TODAY AND THIS EVENING... .A STRONG STORM SYSTEM CENTERED OVER THE WEST END OF LAKE SUPERIOR WILL MOVE TOWARD JAMES BAY TODAY. THIS SYSTEM WILL SEND A STRONG COLD FRONT OVER LOWER MICHIGAN WITH STRONG TO DAMAGING WIND GUSTS EXPECTED...ESPECIALLY DURING THE AFTERNOON. THE LOW WILL CONTINUE INTO NORTHERN QUEBEC TONIGHT AND THE WIND WILL DIMINISH OVER SOUTHEAST MICHIGAN DURING THE OVERNIGHT HOURS. MIZ047>049-053>055-060>062-131715- /O.UPG.KDTX.HW.A.0002.051113T1100Z-051114T0500Z/ /O.NEW.KDTX.HW.W.0002.051113T1100Z-051114T0500Z/ MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE- LAPEER- INCLUDING THE CITIES OF...MIDLAND...BAY CITY...BAD AXE... SAGINAW...CARO...SANDUSKY...OWOSSO...FLINT...LAPEER 413 AM EST SUN NOV 13 2005 ...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT EST TONIGHT... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT TONIGHT. THIS WARNING UPGRADES THE HIGH WIND WATCH THAT WAS IN EFFECT PREVIOUSLY. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE...HAZARDOUS CONDITIONS FOR OUTDOOR ACTIVITY...AND DANGEROUS DRIVING CONDITIONS. SOUTH WINDS WILL START IN THE 20 TO 30 MPH RANGE WITH GUSTS TO 45 MPH DEVELOPING DURING THE MORNING. THE WIND WILL THEN SHIFT TOWARD THE WEST AND INCREASE INTO THE 35 TO 45 MPH RANGE WITH GUSTS TO 60 MPH DURING THE AFTERNOON. THESE CONDITIONS WILL LINGER INTO THE EARLY EVENING AND THEN GRADUALLY DIMINISH TOWARD MIDNIGHT AND THROUGH THE OVERNIGHT HOURS. IF YOU HAVE OUTDOOR OBJECTS VULNERABLE TO THE WIND...MAKE SURE THEY ARE SECURED OR BROUGHT INDOORS. IN ADDITION...TREES AND BRANCHES MAY FALL ON POWER LINES AND RESULT IN POWER OUTAGES ACROSS THE REGION. $$ MIZ063-068>070-075-076-082-083-131715- /O.UPG.KDTX.HW.A.0002.051113T1100Z-051114T0500Z/ /O.NEW.KDTX.WI.Y.0003.051113T1100Z-051114T0500Z/ ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE- MONROE- INCLUDING THE CITIES OF...PORT HURON...HOWELL...PONTIAC... WARREN...ANN ARBOR...DETROIT...ADRIAN...MONROE 413 AM EST SUN NOV 13 2005 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT TONIGHT. THIS REPLACES THE HIGH WIND WATCH THAT WAS IN EFFECT PREVIOUSLY. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH ARE EXPECTED...WITH FREQUENT GUSTS OF AT LEAST 45 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. THIS MUCH WIND CAN ALSO HAMPER OUTDOOR ACTIVITY. USE EXTRA CAUTION. SOUTH WINDS WILL START IN THE 20 TO 30 MPH RANGE...WITH GUSTS TO 40 MPH DEVELOPING DURING THE MORNING. THE WIND WILL THEN TURN TOWARD THE WEST AND INCREASE INTO THE 30 TO 40 MPH RANGE WITH GUSTS TO 50 MPH. THESE CONDITIONS WILL LINGER INTO THE EARLY EVENING AND THEN GRADUALLY DIMINISH TOWARD MIDNIGHT AND THROUGH THE OVERNIGHT HOURS. IF YOU HAVE OUTDOOR OBJECTS VULNERABLE TO THE WIND...MAKE SURE THEY ARE SECURED OR BROUGHT INDOORS. IN ADDITION...TREES AND BRANCHES MAY FALL ON POWER LINES IN HIGHER WIND GUSTS AND RESULT IN POWER OUTAGES ACROSS THE REGION. $$ BT
3 follow-up statements
000 WWUS73 KDTX 131539 NPWDTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 1038 AM EST SUN NOV 13 2005 ...HIGH WINDS ARE EXPECTED TODAY AND THIS EVENING... .A STRONG STORM SYSTEM CENTERED OVER NORTHERN LAKE SUPERIOR WILL MOVE TOWARD JAMES BAY TODAY. THIS SYSTEM WILL SEND A STRONG COLD FRONT OVER LOWER MICHIGAN WITH STRONG TO DAMAGING WIND GUSTS EXPECTED...ESPECIALLY THIS AFTERNOON. THE LOW WILL CONTINUE INTO NORTHERN QUEBEC TONIGHT AND THE WIND WILL DIMINISH OVER SOUTHEAST MICHIGAN DURING THE OVERNIGHT HOURS. MIZ047>049-053>055-060>062-132345- /O.CON.KDTX.HW.W.0002.000000T0000Z-051114T0500Z/ MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE- LAPEER- INCLUDING THE CITIES OF...MIDLAND...BAY CITY...BAD AXE... SAGINAW...CARO...SANDUSKY...OWOSSO...FLINT...LAPEER 1038 AM EST SUN NOV 13 2005 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE...HAZARDOUS CONDITIONS FOR OUTDOOR ACTIVITY...AND DANGEROUS DRIVING CONDITIONS. SOUTHWESTERLY WINDS LATE THIS MORNING WERE FREQUENTLY GUSTING ABOVE 40 MPH. HOWEVER... AS THE DAY PROGRESSES EXPECT WINDS TO BE SUSTAINED AT 35 TO 45 MPH WITH GUSTS TO 60 MPH. THESE CONDITIONS WILL LINGER INTO THE EARLY EVENING AS WINDS TURN TO A MORE WESTERLY DIRECTION... AND THEN GRADUALLY DIMINISH TOWARD MIDNIGHT AND THROUGH THE OVERNIGHT HOURS. IF YOU HAVE OUTDOOR OBJECTS VULNERABLE TO THE WIND...MAKE SURE THEY ARE SECURED OR BROUGHT INDOORS. IN ADDITION...TREES AND BRANCHES MAY FALL ON POWER LINES AND RESULT IN POWER OUTAGES ACROSS THE REGION. $$ MIZ063-068>070-075-076-082-083-132345- /O.CON.KDTX.WI.Y.0003.000000T0000Z-051114T0500Z/ ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE- MONROE- INCLUDING THE CITIES OF...PORT HURON...HOWELL...PONTIAC... WARREN...ANN ARBOR...DETROIT...ADRIAN...MONROE 1038 AM EST SUN NOV 13 2005 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH ARE EXPECTED...WITH FREQUENT GUSTS OF AT LEAST 45 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. THIS MUCH WIND CAN ALSO HAMPER OUTDOOR ACTIVITY. USE EXTRA CAUTION. SOUTHWESTERLY WINDS THIS MORNING WERE FREQUENTLY GUSTING TO 35 MPH THIS MORNING. HOWEVER... AS THE DAY PROGRESSES WINDS WILL FREQUENTLY BE 30 TO 40 MPH WITH OCCASIONAL GUSTS TO 45 OR 50 MPH. CONDITIONS WILL LINGER INTO THE EARLY EVENING AS WINDS TURN TO A MORE WESTERLY DIRECTION... AND THEN GRADUALLY DIMINISH TOWARD MIDNIGHT AND THROUGH THE OVERNIGHT HOURS. IF YOU HAVE OUTDOOR OBJECTS VULNERABLE TO THE WIND...MAKE SURE THEY ARE SECURED OR BROUGHT INDOORS. IN ADDITION...TREES AND BRANCHES MAY FALL ON POWER LINES IN HIGHER WIND GUSTS AND RESULT IN POWER OUTAGES ACROSS THE REGION. $$
000 WWUS73 KDTX 132036 NPWDTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 336 PM EST SUN NOV 13 2005 ...HIGH WINDS ARE EXPECTED THIS EVENING... .A STRONG STORM SYSTEM CENTERED OVER NORTHERN LAKE SUPERIOR WILL MOVE TOWARD JAMES BAY THIS EVENING. THIS SYSTEM WILL SEND A STRONG COLD FRONT OVER LOWER MICHIGAN TONIGHT WITH STRONG WIND GUSTS EXPECTED. THE LOW WILL CONTINUE INTO NORTHERN QUEBEC LATER TONIGHT AND THE WIND WILL DIMINISH OVER SOUTHEAST MICHIGAN DURING THE OVERNIGHT HOURS. MIZ047>049-053>055-060>062-140445- /O.CAN.KDTX.HW.W.0002.000000T0000Z-051114T0500Z/ /O.EXA.KDTX.WI.Y.0003.000000T0000Z-051114T0500Z/ MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE- LAPEER- INCLUDING THE CITIES OF...MIDLAND...BAY CITY...BAD AXE... SAGINAW...CARO...SANDUSKY...OWOSSO...FLINT...LAPEER 336 PM EST SUN NOV 13 2005 ...HIGH WIND WARNING IS CANCELLED... ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. THE HIGH WIND WARNING HAS BEEN CANCELLED. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH ARE EXPECTED...WITH FREQUENT GUSTS OF AT LEAST 45 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. THIS MUCH WIND CAN ALSO HAMPER OUTDOOR ACTIVITY. USE EXTRA CAUTION. SOUTHWESTERLY WINDS LATE THIS AFTERNOON WERE FREQUENTLY GUSTING TO NEAR 45 MPH... AND THESE CONDITIONS ARE EXPECTED TO PERSIST INTO THE EVENING HOURS WHEN THE WIND WILL GRADUALLY TURN TO A MORE WESTERLY DIRECTION. TOWARD MIDNIGHT.. WINDS WILL START TO DIMINISH IN INTENSITY. FOR THIS EVENING... IF YOU HAVE OUTDOOR OBJECTS VULNERABLE TO THE WIND...MAKE SURE THEY ARE SECURED OR BROUGHT INDOORS. IN ADDITION... HIGH WINDS MAY RESULT IN SCATERED POWER OUTAGES ACROSS THE REGION. $$ MIZ063-068>070-075-076-082-083-140445- /O.CON.KDTX.WI.Y.0003.000000T0000Z-051114T0500Z/ ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE- MONROE- INCLUDING THE CITIES OF...PORT HURON...HOWELL...PONTIAC... WARREN...ANN ARBOR...DETROIT...ADRIAN...MONROE 336 PM EST SUN NOV 13 2005 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH ARE EXPECTED...WITH FREQUENT GUSTS OF AT LEAST 45 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. THIS MUCH WIND CAN ALSO HAMPER OUTDOOR ACTIVITY. USE EXTRA CAUTION. SOUTHWESTERLY WINDS THIS AFTERNOON WERE FREQUENTLY GUSTING TO 40 TO 45 MPH AND THESE CONDITIONS ARE EXPECTED TO PERSIST INTO THE EVENING HOURS. WINDS WILL GRADUALLY TURN TO THE WEST EARLY THIS EVENING... BUT WILL BEGIN TO DECREASE AS MIDNIGHT APPROACHES. UNTIL THEN... IF YOU HAVE OUTDOOR OBJECTS VULNERABLE TO THE WIND...MAKE SURE THEY ARE SECURED OR BROUGHT INDOORS. IN ADDITION...HIGHER WINDS THIS EVENING COULD RESULT IN SCATTEERED POWER OUTAGES ACROSS THE REGION. $$
000 WWUS73 KDTX 140204 NPWDTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 904 PM EST SUN NOV 13 2005 ...WINDS WILL CONTINUE TO SUBSIDE THIS EVENING ... .LOW PRESSURE OVER NORTHERN ONTARIO WILL CONTINUE MOVING NORTHEAST INTO QUEBEC TONIGHT...ALLOWING A HIGH PRESSURE RIDGE TO BUILD ACROSS LOWER MICHIGAN BY MONDAY MORNING. WINDS HAVE DIMINISHED BELOW ADVISORY LEVELS. WHILE THEY WILL REMAIN GUSTY THIS EVENING...WINDS WILL QUICKLY SUBSIDE AFTER MIDNIGHT AS THE SURFACE HIGH APPROACHES THE REGION. MIZ047>049-053>055-060>063-068>070-075-076-082-083-140315- /O.CAN.KDTX.WI.Y.0003.000000T0000Z-051114T0500Z/ MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE- LAPEER-ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE- LENAWEE-MONROE- INCLUDING THE CITIES OF...MIDLAND...BAY CITY...BAD AXE... SAGINAW...CARO...SANDUSKY...OWOSSO...FLINT...LAPEER... PORT HURON...HOWELL...PONTIAC...WARREN...ANN ARBOR...DETROIT... ADRIAN...MONROE 904 PM EST SUN NOV 13 2005 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS CANCELLED THE WIND ADVISORY. GUSTS OF 25 TO 35 MPH WILL BE POSSIBLE THIS EVENING...BUT WINDS WILL DIMINISH TO 5 TO 15 MPH AFTER MIDNIGHT. $$ BRAVENDER
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this wind advisory went out at Nov 13, 3:45 AM EST, 28 minutes earlier.
Area forecast discussion, Nov 13, 3:45 AM EST, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
345 AM EST SUN NOV 13 2005
.SHORT TERM...TODAY AND TONIGHT
A STRONG TO DAMAGING WIND EVENT IS ON TAP FOR THE SHORT TERM IN SE
MICHIGAN. PLAN TO COVER THIS WITH A HIGH WIND WARNING GENERALLY
ALONG AND NORTH OF INTERSTATE 69 AND WITH AN ADVISORY TO THE SOUTH
DOWN TO THE OHIO BORDER.
LOW PRESSURE NEAR THE WEST END OF LAKE SUPERIOR HAS DEVELOPED AND
DEEPENED AS EXPECTED OVER THE LAST FEW FORECAST CYCLES. NIGHTTIME
WIND GUSTS AROUND 45 KNOTS IN IOWA AND MINNESOTA ILLUSTRATE THE WIND
POTENTIAL WITH THIS SYSTEM. EVEN IF THE STRONGEST PART OF THE LOW
LEVEL WIND FIELD WEAKENS OR TRACKS FARTHER NORTH, THE DAYTIME
HEATING COMPONENT OF BOUNDARY LAYER MIXING IS SURE TO HELP MAXIMIZE
GUST POTENTIAL IN SE MICHIGAN. THIS WILL GO ALONG WITH AN ALREADY
IMPRESSIVE COMBINATION OF DYNAMIC AND THERMODYNAMIC FORCING FOR
DOWNWARD MOMENTUM TRANSPORT.
SURFACE ANALYSIS AT PRESS TIME SHOWS THE COLD FRONT NOW MOVING
THROUGH WISCONSIN AND ILLINOIS. THE STRONGEST WIND GUSTS HAVE BEEN
LOCATED IN THE MIDST OF THE LOW LEVEL THERMAL TROF AND AT THE NOSE
OF STRONGEST LOW LEVEL COLD ADVECTION. THE 00Z MODEL RUNS HAVE A
GOOD HANDLE ON THIS. THEY SHOW THE LOW LEVEL THERMAL TROF BEING
DRIVEN INTO NORTHERN LOWER MICHIGAN BUT WITH A RESPECTABLE AMOUNT OF
FRONTOGENESIS OCCURRING OVER SE MICHIGAN DURING THE DAY. MODEL CROSS
SECTIONS AND FORECAST SOUNDINGS SHOW THE MIXED LAYER REACHING AROUND
850 MB BY EARLY AFTERNOON, WITH THE HELP OF DAYTIME HEATING. THE
STRONGER FRONT AND DEEP MIXED LAYER WILL RESULT IN FREQUENT SURFACE
WIND GUSTS NEAR 50 KNOTS IN THE WARNING AREA AND IN THE 40 TO 50
KNOT RANGE IN THE ADVISORY AREA. THE SAME FIELDS SHOW THE MIXED
LAYER REMAINING DEEP WELL INTO THIS EVENING INDICATING AT LEAST
ADVISORY CRITERIA GUSTS UNTIL CLOSE TO MIDNIGHT BEFORE THINGS
DIMINISH DURING THE OVERNIGHT HOURS.
&&
.LONG TERM...MONDAY THROUGH SATURDAY
OVERALL TREND FOR THIS UPCOMING WEEK IS A TRANSITION TOWARD COLDER
TEMPERATURES WITH ANOTHER DEEP SURFACE LOW PROGGED FOR TUESDAY INTO
TUESDAY NIGHT. THEN SEVERAL CLIPPERS WITH BOUTS OF LAKE EFFECT
SNOW.
ANALYSIS ACROSS THE PACIFIC REVEAL 160KT JET THAN REALLY NONE OF THE
MODELS HAVE A GOOD ANALYSIS. HOWEVER...TREND IN THESE MODELS HAS
BEEN TOWARD A STRONGER JET WHICH LEADS TOWARD DOWNSTREAM
AMPLIFICATION HENCE DEEPER SURFACE LOW FORECAST BY THE
GFS/ECMWF/CANADIAN. THE NAM AND TO SOME EXTENT THE WRF-XX FOCUS
MOST OF THE CONVECTION UPSTREAM IN THE LOWER OHIO VALLEY THUS
INHIBITING MOISTURE TRANSPORT INTO THE GREAT LAKES. AS HAS BEEN THE
CASE THE PAST SEVERAL SYSTEMS...TREND TOWARD THE DEEPER SYSTEM AND
WE WILL FOLLOW SUIT.
FOR STARTERS...MONDAY LOOKS LIKE A FINE START TO THE WORK WEEK WITH
MODEL CONSENSUS SHOWING HIGH PRESSURE ACROSS THE OHIO VALLEY AND
CRESTING ACROSS SOUTHEAST LOWER MICHIGAN DURING THE AFTERNOON.
HOWEVER...UPSTREAM WILL BE OUR DIGGING TROF AND MID-UPPER LEVEL WARM
ADVECTION AND INCREASED MOISTURE WILL BRING ABOUT THICKENING CI/CS
THROUGHOUT THE DAY. WITH MINIMAL MIXING AS SUGGESTED BY HOURLY
BUFKIT PROFILES PER GFS/NAM...WE WILL LOWER MAX TEMPS A COUPLE
DEGREES TOWARD THE UPPER 40S.
IMPRESSIVE WARM ADVECTION AND INCREASING SURFACE CONVERGENCE
UPSTREAM (WARM FRONTAL-GENESIS) WILL BRING ABOUT MID LEVEL MOISTURE
INTO THE REGION MONDAY EVENING AND AS LOW LEVEL JET GETS GOING IN
ERNEST...SO WILL OUR CHANCES FOR RAIN INCREASING. SOUNDINGS AND
CROSS SECTIONS HOLD ONTO THE LOWER LEVEL DRY AIR FOR SOME TIME IN
THE EVENING WITH EASTERLY FLOW OFF LOWER ONTARIO...BEFORE BEING
OVER-RUNNED BY THE ABUNDANCE OF MOISTURE TRANSPORT AND ISENTROPIC
ASCENT WITH 850MB TOTAL FGEN FIELDS RAPIDLY EVOLVING AS SUGGESTED BY
THE GFS/CANADIAN. WITH THAT SAID...WE WILL GO WITH LIKELY POPS FOR
RAIN OVERNIGHT TUESDAY WITH THE SLIGHT CHANCE FOR THUNDER AS
SHOWALTER INDICES DROP CLOSE TO 0C. WHILE GRADIENT WILL TIGHTEN UP
OVERNIGHT...THE STRONGEST WINDS WILL REMAIN ELEVATED AS RAIN COOLED
BOUNDARY LAYER WILL KEEP THE ATMOSPHERE IN CHECK. THIS MAY CHANGE
IN A HURRY ON TUESDAY.
WITH THE DEEPER SOLUTION...WE MIGHT FIND OURSELVES ONCE AGAIN WITH
ANOTHER HIGH WIND EVENT TUESDAY. STRONG FROPA TO OCCUR TUESDAY
AFTERNOON AS MAIN SURFACE LOW TRACKS WEST OF THE REGION. WITH 850MB
WIND SPEEDS PER THE GFS/CANADIAN BETWEEN 40-50KTS...ANOTHER
POTENTIAL STORM FORCE WINDS FOR THE LAKES AND ANOTHER HEADLINE
INLAND. BEST DOWNGLIDE SEEMS TO OCCUR LATE IN THE DAY WHICH MIGHT
BE GOOD WITH RESPECT TO LESSER WIND GUSTS REACHING THE SURFACE
(NOCTURNAL COMPONENT). BASED ON A FURTHER WEST TRACK...WE WILL
ADJUST TEMPS UPWARD (ESPECIALLY EASTERN SECTIONS OF THE CWA) SEVERAL
DEGREES WITH NEAR 60 EASTERN SECTIONS. TEMPERATURES ACROSS THE TRI
CITIES MAY NOT CHANGE MUCH AS OCCLUSION AND FROPA TIMING MAY LIMIT
MUCH UPWARD TREND IN THE TEMPERATURE DEPARTMENT.
COLD ADVECTION UNFOLDS TUESDAY NIGHT AND STILL IN QUESTION WITH THE
POSITION OF THE UPPER LOW AND WHETHER WE FIND OURSELVES IN THE
DEFORMATION AXIS OR WITHIN THE DRY SLOT UNTIL LAKE MICHIGAN BECOMES
ACTIVATED WITH INCREASING DELTA T/S. IF THE TRACK FROM THE
GFS/CANADIAN ARE CORRECT...THEN BEST ACCUMULATING SNOW WILL REMAIN
WEST OF THE CWA. BEST SNOWFALL MAY OCCUR AFTER MIDNIGHT AS BOUNDARY
LAYER WINDS BECOME MORE WEST WITH LAKE EFFECT SNOW SHOWERS. WE WILL
STILL HIGHLIGHT THE POTENTIAL IN THE HWO AT THIS TIME.
CHILLY CYCLONIC FLOW ACROSS THE WARM AND OPEN WATERS OF LAKE
MICHIGAN WILL KEEP THE CHANCE FOR SNOW SHOWERS IN THE FORECAST.
DIFFICULT TO SEE WHERE THE BEST BANDS WILL SET UP BUT BELIEVE FROM
I69 SOUTHWARD STANDS THE BEST CHANCE FOR SEEING ADDITIONAL
SNOWFALL. THEN JUST HOW FAST THIS RIDGE BUILDS INTO THE REGION
WEDNESDAY NIGHT WITH LAKE AGGREGATE LIKELY IN PLACE TO KEEP THE THE
CHANCE FOR MORE SNOW SHOWERS IN THE FORECAST.
NEXT CLIPPER SET TO ARRIVE BY THE END OF THE WEEK WITH YET ANOTHER
SHOT FOR SOME ADDITIONAL SNOW ACCUMULATIONS...WELCOME TO WINTER
(UNOFFICIALLY) TIMING AND STRENGTH VARIES GREATLY FROM THE
DGEX/CANADIAN/GFS/ECMWF.
&&
.PREV DISCUSSION... (ISSUED 1227 AM EST SUN NOV 13 2005)
AVIATION...
FAIRLY WIDESPREAD AREA OF SHOWERS FINALLY MOVING EASTWARD INTO THE
FORECAST AREA... ALTHOUGH THE NUMBER OF LIGHTNING STRIKES HAS
DECREASED DRAMATICALLY. PERSISTENT LOW LEVEL DRY AIR HAS THINNED
AREAL COVERAGE OF PRECIPITATION A LITTLE BIT... AND HAS ALSO KEPT
CIGS AND VSBY RESTRICTIONS FROM GETTING OUT OF HAND. WILL CONTINUE
THE TREND IN UPCOMING TAFS AND KEEP MENTION OF THUNDERSTORMS OUT OF
THE FORECAST AND KEEP PREVAILING CONDITIONS VFR THROUGHOUT THE
NIGHT... WITH MINIMAL MENTION OF SOME POSSIBLE MVFR CONDITIONS IN
SHOWERS FOR ABOUT 3 HOURS OVERNIGHT. HAVE ALSO UPGRADED THE CIG
FORECAST FOR TOMORROW BASED ON LATEST MODEL SOUNDINGS WHICH SHOW
VERY SHALLOW MOISTURE AROUND 3-4KT IN THE DRY SLOT BEHIND THE FRONT.
COLD ADVECTION AT THE BASE OF THE INVERSION WILL CERTAINLY
CONTRIBUTE TO CLOUD FORMATION THERE... BUT AM NOW LEANING MORE
TOWARD SCT COVERAGE RATHER THAN BKN.
MAIN STORY IS OF COURSE WIND FORECAST. SOUNDING AT 00 UTC AND LATEST
MODEL SOUNDINGS BRINGING IN WINDS TO 50 KTS OR BETTER JUST OFF THE
DECK THIS EVENING PROMPTING LLWS IN THE TAFS AT LEAST UNTIL WE MIX
OUT BY LATE MORNING SUNDAY. BY THEN... LOOK FOR WIDESPREAD SUSTAINED
WINDS AROUND 30 KNOTS WITH GUSTS TO 50 KTS IN A WELL-MIXED 3KFT
CONVECTIVE BOUNDARY LAYER. THIS HAS POTENTIAL TO BE A FAIRLY
LENGTHY EVENT WITH A LITTLE SUN ON SUNDAY WITH STRONG GUSTS LASTING
6 HOURS OR BETTER LATE MORNING TO LATE AFTERNOON.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...HIGH WIND WARNING...MIZ047-MIZ048-MIZ049-MIZ053-MIZ054-MIZ055-
MIZ060-MIZ061-MIZ062 UNTIL MIDNIGHT MONDAY.
WIND ADVISORY...MIZ063-MIZ068-MIZ069-MIZ070-MIZ075-MIZ076-MIZ082-
MIZ083 UNTIL MIDNIGHT MONDAY.
LAKE HURON...NEARSHORE WATERS OF LAKE HURON AND SAGINAW BAY...
STORM WARNING...UNTIL 6 AM MONDAY.
LAKE ST CLAIR...GALE WARNING...UNTIL 6 AM MONDAY.
MI WATERS OF LAKE ERIE...GALE WARNING...UNTIL 6 AM MONDAY.
&&
SHORT TERM...BT
LONG TERM....BGM
YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).Hazardous weather outlook, Nov 12, 4:22 PM EST, 11 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 422 PM EST SAT NOV 12 2005 MIZ047>049-053>055-060>063-068>070-075-076-082-083-131000- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER- ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 422 PM EST SAT NOV 12 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MICHIGAN. .DAY ONE...TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS AFTER MIDNIGHT ACROSS ALL OF SOUTHEAST LOWER MICHIGAN. THESE THUNDERSTORMS ARE NOT EXPECTED TO BECOME SEVERE...HOWEVER...CLOUD TO GROUND LIGHTNING STRIKES AND BRIEF HEAVY RAINFALL WILL ACCOMPANY THESE THUNDERSTORMS AS THEY TRACK TO THE NORTHEAST AROUND 50 MPH. THE CHANCE OF THUNDERSTORMS WILL BE AHEAD OF COLD FRONT ASSOCIATED WITH A STRENGTHENING LOW PRESSURE SYSTEM OVER THE UPPER MIDWEST. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A HIGH WIND WATCH IS IN EFFECT FOR ALL OF SOUTHEAST MICHIGAN SUNDAY AND SUNDAY EVENING AS A VERY STRONG LOW PRESSURE SYSTEM MOVES ACROSS LAKE SUPERIOR. PLEASE REFER TO THE LATEST UGENT WEATHER MESSAGE FOR MORE DETAILS. MINOR SNOWFALL ACCUMULATIONS ARE POSSIBLE TUESDAY NIGHT INTO WEDNESDAY MORNING AS ANOTHER STRONG STORM SYSTEM MOVES INTO THE GREAT LAKES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TONIGHT. LCZ422-423-460-LEZ444-LHZ421-422-441>443-462>464-131000- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE-OUTER SAGINAW BAY-INNER SAGINAW BAY- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT AUSTIN TO HARBOR BEACH MI- LAKE HURON OFFSHORE BEYOND 5 NM FROM HARBOR BEACH TO PORT SANILAC MI- LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT SANILAC TO PORT HURON MI- 422 PM EST SAT NOV 12 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ST CLAIR...THE MICHIGAN WATERS OF LAKE ERIE AND LAKE HURON. .DAY ONE...TONIGHT A SMALL CRAFT ADVISORY WILL GO INTO EFFECT TONIGHT FOR ALL OF THE NEARSHORE WATERS OF LAKE HURON AND LAKE ERIE...INCLUDING LAKE ST CLAIR AND SAGINAW BAY. GALE WARNINGS WILL GO INTO EFFECT TONIGHT FOR NORTHERN LAKE HURON. PLEASE REFER TO THE LATEST NEARSHORE FORECASTS /NSHDTX/ AND OPEN LAKE FORECASTS FOR LAKE ST CLAIR /GLFSC/ AND LAKE HURON /GLFLH/. IN ADDITION...A CHANCE FOR THUNDERSTORMS IS IN THE FORECAST FOR TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY WESTERLY WINDS WILL BE ON THE INCREASE THROUGH SUNDAY WITH STORM FORCE WINDS EXPECTED ACROSS ALL OF LAKE HURON AND SAGINAW BAY WITH GALE FORCE WINDS FOR ST CLAIR AND THE MICHIGAN WATERS OF LAKE ERIE. PLEASE REFER TO THE LATEST MARINE FORECAST FOR FURTHER DETAILS. FURTHERMORE...INCREASING SOUTHWEST WINDS WILL LIKELY RESULT IN LOWERING WATERS LEVELS FOR SAGINAW BAY AND THE MICHIGAN WATERS OF LAKE ERIE. MARINERS ARE URGED TO MONITOR WATER LEVELS AND FOR FURTHER MARINE WEATHER STATEMENTS /MWSDTX/ ON THIS EVOLVING WEATHER SITUATION THIS WEEKEND. ANOTHER STORM SYSTEM IS FORECAST TO IMPACT THE GREAT LAKES ON TUESDAY WITH THE POTENTIAL OF GALE FORCE WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TONIGHT. CONSIDINE YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
The office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 13, 4:13 AM EST | High Wind Warning | DTX | Bay, Genesee, Huron, Lapeer, Midland, Saginaw and 3 more | 11 hr |
| Nov 13, 4:57 AM EST | Marine Weather Statement | DTX | 25 hr |
Nearby
Wind Advisories in Michigan, 2005Every wind advisory in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.